EconPapers    
Economics at your fingertips  
 

A Characterization of Game-Theoretic Solutions Which Lead to Impossibility Theorems

Matthew Jackson and Sanjay Srivastava

The Review of Economic Studies, 1996, vol. 63, issue 1, 23-38

Abstract: For some game-theoretic solution concepts, such as dominant strategies, Nash equilibrium, and undominated strategies, only dictatorial social choice functions are implementable on a full domain of preferences with at least three alternatives. For other solution concepts, such as the iterative removal of weakly dominated strategies, undominated Nash equilibrium, and maximin, it is possible to implement non-dictatorial social choice functions. Which aspects of solution concepts accounts for these differences? We answer this question by providing a characterization of solution concepts which lead to impossibility results.

Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (15)

Downloads: (external link)
http://hdl.handle.net/10.2307/2298113 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Characterizations of Game Theoretic Solutions which Lead to Impossibility Theorems (1992) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:63:y:1996:i:1:p:23-38.

Access Statistics for this article

The Review of Economic Studies is currently edited by Thomas Chaney, Xavier d’Haultfoeuille, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Katrine Loken, Elias Papaioannou, Vincent Sterk and Noam Yuchtman

More articles in The Review of Economic Studies from Review of Economic Studies Ltd
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-19
Handle: RePEc:oup:restud:v:63:y:1996:i:1:p:23-38.